MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ATHLETIS PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION ATHLETIS PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 39347-060450
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product code- lit, dqy.Initial reporter state: (b)(6).
 
Event or Problem Description
It was reported that a balloon rupture occurred.A 6.0mm x 40mm x 50cm athletis pta balloon dilatation catheter was selected for the shunt percutaneous angioplasty (pta) procedure.During the first inflation, however, the balloon ruptured.After decompression, the device was removed from the body and completed the procedure with another of same device.There were no patient complications reported.
 
Additional Manufacturer Narrative
D2b: product code- lit, dqy.E1: initial reporter state- (b)(6).Device analysis by manufacturer: athletis 6.0mm x 40mm x 50cm, 40atm was received for analysis.A visual examination identified that the balloon was not folded which indicates that the device was subjected to positive pressure.The returned device was attached to an encore inflation unit.Positive pressure was applied when liquid was observed to be leaking from a balloon pinhole located approximately 10mm proximal of the distal tip.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.As per athletis specification, the rated burst pressure for this device is 40 atmospheres.A visual examination observed no damage to the tip of the device.A visual and tactile examination found no kinks or damage to the shaft of the device.Both markerbands were undamaged and present on the shaft of the device.
 
Event or Problem Description

Brand Name
ATHLETIS PTA BALLOON DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key14657862
Report Number2134265-2022-06391
Device Sequence Number3739173
Product Code LIT
UDI-Device Identifier08714729973782
UDI-Public08714729973782
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K201170
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/22/2025
Device Model Number39347-060450
Device Catalogue Number39347-060450
Device Lot Number0029095377
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/17/2022
Supplement Date Received by Manufacturer06/21/2022
Initial Report FDA Received Date06/10/2022
Supplement Report FDA Received Date07/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown